PCP Overdose

Understanding The Dangers Of PCP Overdose

PCP (Phencyclidine) overdose is widely reported in the media, and the ability of the drug to cause a user to act irrationally or violently is one of the drug’s most famous qualities. A PCP overdose can cause a drug user to put himself or other people in danger, as the drug removes the reasoning skills that a person would use to avoid potentially dangerous situations. PCP users may commit suicide or harm their loved ones.

Large amounts of PCP can have a serious effect on the body of the user. In addition to the risk of death through impaired reasoning, PCP users may risk:

  • Heart attacks
  • Seizure
  • An impaired ability to breathe (known as respiratory depression)
  • Renal failure

These symptoms generally occur only when very large amounts of PCP are consumed, but as the drug is often combined with other drugs and users often try to consume greater and great amounts of phencyclidine, you should know the symptoms and potential dangers of PCP overdose and what to do if a person is overdosing on the drug.

Phencyclidine Overdose: The Symptoms And Signs Of PCP Use

PCP creates a dissociative state in the user in which the aforementioned loss of reasoning can occur. Other symptoms of PCP use may vary depending on the user. Many PCP users will keep looking around a room and will seem unwilling or unable to focus on a single spot. Speech may become slurred. PCP users may feel a loss of muscle control or nausea. Many PCP users will begin vomiting after taking large doses of the drug.

Serious psychological symptoms can occur in a person who has been taking PCP. At high doses, a PCP user may begin to feel extremely depressed or aggressive. In some cases, PCP users will seek medical attention voluntarily due to extreme feelings of depression, which can be unpleasant and even dangerous.

The most serious symptom of PCP overdose is a loss of consciousness, as an unconscious user may die due to respiratory depression, heart attack, or an obstructed airway (often due to vomiting while unconscious). If you see a PCP user overdose and he becomes unconscious, turn him on his side and contact a poison control center or emergency medical hot-line as quickly as possible. Fast treatment of a PCP overdose can improve the chances of survival and lower the chances of permanent long term effects on the drug user.

Treating A PCP Overdose

Doctors will use a variety of methods to treat a PCP overdose, and it can be difficult to predict what a doctor will recommend without knowing the amount of PCP that was consumed, whether the drug was consumed with other drugs, and other factors that can affect the medication and treatment options used. Doctors will generally take a symptomatic approach to treatment with a PCP overdose. They will try to avoid respiratory depression by using breathing aids that can keep the PCP user’s organs from taking any damage due to a loss of oxygen. Various anti-narcotic drugs can be used and may be effective at treating a PCP overdose where other drugs were taken with the phencyclidine.

Some PCP users and their friends avoid seeking medical treatment due to a fear of arrest; however, the drug can be fatal, so you should be willing to seek medical attention if the signs of an overdose occur. After the overdose is treated, it can be helpful to get drug addiction counseling to counteract the psychologically addictive properties of PCP.


Copyright © 2018 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer